MAUDE Adverse Event Report: ENDOLOGIX SANTA ROSA ALTO; MAIN BODY

ENDOLOGIX SANTA ROSA ALTO; MAIN BODY
Model Number TV-AB3480-N
Medical Device Problem Codes Positioning Failure (1158); Filling Problem (1233); Off-Label Use (1494); Short Fill (1575)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Low Blood Pressure/ Hypotension (1914); Shock (2072); Rupture (2208); Clinical Endoleak (4843)
Date of Event 01/29/2026
Type of Reportable Event Death
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records have been received for further evaluation and will be reviewed by a clinical specialist.Medical imaging was requested; however, the request was denied because the hospital requires patient authorization.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Event or Problem Description
The patient was being treated with endovascular repair since they weren't a surgical candidate during an off-label case on (b)(6) 2026 with the implant of an alto abdominal stent graft system in complex anatomy.Reportedly the patient had previous (non-endologix) iliac stents grafts placed in both common iliacs approximately ten-eleven (10-11) years prior that extended into the aorta but stopped about 77mm from the right renal artery.The physicians partially deployed the alto main body stent graft above the landing zone, advanced a wire into the contralateral limb lumen, then snared and externalized the wire into the contralateral access.The device successfully landed at the desired location.The ipsilateral limb and the rings filled (with polymer), but the contralateral limb didn¿t.The case continued by extending into the common iliacs just short of the hypogastric arteries on both sides with the ovation ix iliac stent graft limbs.During the deployment of the contralateral limb, it landed below the third half ring in the alto main body limb.After ballooning the limbs an angiography was obtained that showed a type ia endoleak and a ruptured right common iliac artery around the right hypogastric artery.The patient became hypotensive and hemodynamically unstable; therefore, blood products were given.A balloon was inserted up over the rupture, and a cook medical (non-endologix) coda balloon was placed in the alto main body rings and inflated.The physicians then implanted two (2) additional ovation ix iliac stent graft limbs extending with about 50mm of overlap into the right external iliac artery.The rupture was controlled and the physicians extended the contralateral limb proximal with a gore (non-endologix) viabahn endoprosthesis.At this time the patient was stabilizing and the physicians elected to stop the procedure to completely stabilize the patient and rescan in two weeks to see if the type ia endoleak would be resolved when the patient had normal hemoglobin and was no longer anti-coagulated.The patient is currently being monitored while reintervention plans are being discussed.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Endologix made an attempt to retrieve the reported adverse event/incident-related medical imaging; however, the request was denied because the hospital requires patient authorization.Medical records were received.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted in the deceased patient.A clinical evaluation of the adverse event/incident was completed.An examination of medical records received by endologix found the intraoperative filling problem and malposition of the contralateral limb complaints are unconfirmed.The type ia endoleak, ruptured right common iliac artery and additional endovascular procedure complaints are confirmed.This is moderately consistent with the reported adverse event/incident.Device, user, procedure or anatomy relatedness of this complaint could not be determined.The procedure related harms identified are hemorrhagic shock (abnormal blood loss), retroperitoneal hematoma, hemodynamic instability (hypotension and shock) and death.The death was reported as due to acute on chronic respiratory failure and hemorrhagic shock secondary to iatrogenic right iliac artery rupture, therefore is procedure related.The precise cause of the iliac rupture could not be determined.The patient was reported to have post-procedural respiratory failure in the setting of oxygen-dependent chronic obstructive pulmonary disease and a recent pneumonia which is also procedure related.It was reported that the contralateral limb landed below the third half ring, which is suboptimal positioning, however this could not be conclusively determined.It is unclear if this contributed to the reported events.During the investigation, endologix found reasonable evidence to suggest the device was used off-label.The procedure is outside the indications of use (off-label) due to the concomitant use of previously placed (non-endologix) bilateral iliac limb stents that extended into the aorta.These adjunctive devices are not compatible with the afx system per the ifu; however, it is unclear whether these contributed to the reported events.The patient death was determined to be procedure related.The final patient status was reported as transferred to hospice care and expired on (b)(6) 2026.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Corrections: b2: outcomes attributed to ae: updated b5: describe event or problem: updated b6: relevant test/lab data: updated b6: other relevant history: updated g3: awareness date: updated h1: type of reportable event: updated h6: investigation type codes: remove code 4118 h6: investigation finding codes: remove code 3233 h6: investigation conclusion codes: remove code 11.
 
Event or Problem Description
The patient was being treated with endovascular repair since they weren't a surgical candidate during an off-label case on (b)(6) 2026 with the implant of an alto abdominal stent graft system in complex anatomy.Reportedly the patient had previous (non-endologix) iliac stents grafts placed in both common iliacs approximately ten-eleven (10-11) years prior that extended into the aorta but stopped about 77mm from the right renal artery.The physicians partially deployed the alto main body stent graft above the landing zone, advanced a wire into the contralateral limb lumen, then snared and externalized the wire into the contralateral access.The device successfully landed at the desired location.The ipsilateral limb and the rings filled (with polymer), but the contralateral limb didn¿t.The case continued by extending into the common iliacs just short of the hypogastric arteries on both sides with the ovation ix iliac stent graft limbs.During the deployment of the contralateral limb, it landed below the third half ring in the alto main body limb.After ballooning the limbs an angiography was obtained that showed a type ia endoleak and a ruptured right common iliac artery around the right hypogastric artery.The patient became hypotensive and hemodynamically unstable; therefore, blood products were given.A balloon was inserted up over the rupture, and a cook medical (non-endologix) coda balloon was placed in the alto main body rings and inflated.The physicians then implanted two (2) additional ovation ix iliac stent graft limbs extending with about 50mm of overlap into the right external iliac artery.The rupture was controlled and the physicians extended the contralateral limb proximal with a gore (non-endologix) viabahn endoprosthesis.At this time the patient was stabilizing and the physicians elected to stop the procedure to completely stabilize the patient and rescan in two weeks to see if the type ia endoleak would be resolved when the patient had normal hemoglobin and was no longer anti-coagulated.The suspected type ia endoleak improved after the implanted ovation ix iliac limb stent graft extensions and correction of coagulopathy.The patient was transferred to the intensive care unit for hemorrhagic shock.The patient was later transferred to hospice for comfort care and expired on (b)(6) 2026.

Brand Name
ALTO
Common Device Name
MAIN BODY
Manufacturer (Section D)
ENDOLOGIX SANTA ROSA
3910 brickway blvd
santa rosa CA 95403
Manufacturer (Section G)
ENDOLOGIX SANTA ROSA
3910 brickway blvd
,
santa rosa CA 95403
Manufacturer Contact
gary kirchgater
3910 brickway blvd
,
santa rosa, CA 95403
8009832284
MDR Report Key24434605
Report Number3008011247-2026-00008
Device Sequence Number13336631
Product Code MIH
UDI-Device Identifier00850007370916
UDI-Public(01)00850007370916(17)280508(10)FS050125-26
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P120006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 01/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberTV-AB3480-N
Device Lot NumberFS050125-26
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/29/2026
Supplement Date Received by Manufacturer03/02/2026
Initial Report FDA Received Date02/24/2026
Supplement Report FDA Received Date03/26/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/05/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CUSTOM SEAL KIT POLYMER FILL (LOT# FF012425-02); OVATION IX ILIAC STENT GRAFT (LOT# FS112125-64); OVATION IX ILIAC STENT GRAFT (LOT# FS112525-06); UNK (NON-ENDOLOGIX) LEFT COMMON ILIAC STENT; UNK (NON-ENDOLOGIX) RIGHT COMMON ILIAC STENT
Outcome Attributed to Adverse Event Life Threatening; Hospitalization; Death; Required Intervention;
Patient Age71 YR
Patient SexUnknown